Does B12 injection make you jittery?

Like most of you, I have a long story and may bore you with it another time (!) but for now I would be really grateful if you could let me know if you think my jitteriness is due to the B12 injection I had yesterday. I was positive for the antibody, my B12 was 210 and I'm on the second of 6 loading doses, which I'm finally having twice a week. I have many other symptoms (thanks, PAS, what a relief to know brain fog is common in PA people) but this is a new one. Feels like a tremor/shivery feeling. I haven't noticed any improvement in anything yet. Thanks everyone for being there, it's so reassuring to know other people have similar experiences, not just with the illness itself but with sceptical medics.

10 Replies

oldestnewest
  • I got a very mild fine tremor during my loading doses which settled down after a couple of weeks. It worried me a bit at the time as it looked a bit like a Parkinson's disease tremor in my hand. No tremor at all now. Never bothered going to GP as I had had enough of them at that point and I got the impression the feeling was mutual after the battle to get treatment. My starting level was about 180.

  • Thank you, Secondchance, that's exactly what it's like! My sympathies on your battle with the medics, I've had real difficulties having my many symptoms over many years taken seriously. Even when they finally did the tests that showed positive and they told me I had PA, I was offered ONE injection 'because you have PA but you're not anaemic'...

  • Hi, ive recently finished my loading and it has to be said like many others before me, i felt worse before my body settled down to its pre PA state.

  • Thanks for the heads-up, Lisahelen. I have already noticed some things getting worse, but I definitely didn't expect new things as well :(

  • Hi, I was very jittery, hands and arms quite bad, all good now, but it's taken a year or so!

  • Thanks for letting me know that, Roblewis, glad yours has cleared up now (and really hoping it doesn't last that long for me!) Very reassuring to hear it's 'normal' for some of us, though.

  • I have read that when you start giving your body the B12 it needs, it can create a need for more potassium. I was having the jitters and heart palpitation, along with cramps. Potassium helps but I have to take a lot.

  • I didn't know that. Thanks, pomegranate (great name!)

  • Yes, potassium was an issue for me too. It felt like a weird numb tension in my arms, shoulders, and neck. My shoulders and arms cramped up to the point that my shoulders were up to my ears and I couldn't straighten my arms. it was a very strong cramp.

    I also had strong palpitations, day and night.

    Part of me wonders if I should have been on a lower, slower dose for a steadier acclimation to b12. It's worth considering.

    I definitely sympathize with what you're going through and very much hope you feel better soon:)

  • Thanks Allyson, I'm learning so much from the lovely people on this forum!

You may also like...